MAUDE Adverse Event Report: BAYER MEDICAL CARE, INC. 150 FASTURN SYRINGE KIT W/QFT; ANGIOGRAPHIC SYRINGE KIT

BAYER MEDICAL CARE, INC. 150 FASTURN SYRINGE KIT W/QFT; ANGIOGRAPHIC SYRINGE KIT
Model Number 60729636
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Bayer radiology product analysis received and examined the returned syringe, lot number 8403956, and identified the presence of a thin strand of hair in the fluid path.The particle was detected in the barrel of the syringe and measured approximately 114 mm in length and 0.02 mm in width.Comparison of the particle with the inside diameter of the range of catheters used for radiology injection concluded that the potential of injection into the patient exists.Our investigation determined that the particulate noted in the syringe was introduced during the material handling in the manufacturing process and was not detected upon receipt of the syringe from the supplier.The syringe kit instructions for use instructs the user to "visually inspect contents and package before each use".This visual inspection is to ensure particulates are noticed and mitigated, which is what occurred in this reported instance.
 
Event or Problem Description
The site reported the following: upon opening the provis syringe kit and inspecting the contents, the technologist noticed a thin, hair-like foreign body within the syringe barrel.The customer elected not to use the syringe.No injury or adverse event was reported.

Brand Name
150 FASTURN SYRINGE KIT W/QFT
Common Device Name
ANGIOGRAPHIC SYRINGE KIT
Manufacturer (Section D)
BAYER MEDICAL CARE, INC.
1 bayer drive
indianola PA 15051
MDR Report Key6347007
Report Number2520313-2017-00012
Device Sequence Number19012745
Product Code DXT
UDI-Device Identifier10616258005604
UDI-Public(01)10616258005604(11)161012(17)191012(10)8403956
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K822536
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Radiologic Technologist
Device Expiration Date10/12/2019
Device Model Number60729636
Device Catalogue Number150-FT-Q
Device Lot Number8403956
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2017
Initial Report FDA Received Date02/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1